Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 30, 2006, 5:23 PM CDT for Gibson County, Tennessee. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2006, 5:23 PM CDT (22:23 UTC)
- Expired
- May 30, 2006, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:43 PM CDT | FLASH FLOOD | Humboldt, TN | SEVERAL STREETS FLOODED WITH CARS STALLED AND FLOODED OUT |
| May 30, 5:47 PM CDT | FLASH FLOOD | Dyer, TN | WATER COVERING SEVERAL ROADS IN SPOTS ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 302222
FFWMEG
TNC053-310030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT TUE MAY 30 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GIBSON COUNTY IN NORTHWEST TENNESSEE
* UNTIL 730 PM CDT
* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS DOPPLER
RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRENTON...
RUTHERFORD...MILAN...HUMBOLDT...DYER AND BRADFORD.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3619 8889 3606 8869 3580 8870 3581 8891
3587 8903 3618 8910
$$3 follow-up statements
000
WGUS74 KMEG 302250
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT TUE MAY 30 2006
TNC053-310030-
GIBSON TN-
548 PM CDT TUE MAY 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
GIBSON COUNTY...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS 2 TO 4 INCHES
OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
LOCAL LAW ENFORCEMENT REPORTED STREET FLOODING IN HUMBOLDT WITH CARS
STALLED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUTHERFORD...
DYER...BRADFORD AND TRENTON.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3619 8889 3606 8869 3580 8870 3581 8891
3587 8903 3618 8910
$$000
WGUS74 KMEG 302345
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
641 PM CDT TUE MAY 30 2006
TNC053-310030-
GIBSON TN-
641 PM CDT TUE MAY 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
GIBSON COUNTY...
AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAIN WAS DIMINISHING ACROSS GIBSON COUNTY. HOWEVER...RUNOFF
FROM EARLIER HEAVY RAIN WILL CONTINUE TO POSE THE THREAT OF FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUTHERFORD...
DYER...BRADFORD...TRENTON...AND HUMBOLDT.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3619 8889 3606 8869 3580 8870 3581 8891
3587 8903 3618 8910
$$000
WGUS74 KMEG 310013
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT TUE MAY 30 2006
TNC053-310023-
GIBSON TN-
713 PM CDT TUE MAY 30 2006
...THE FLASH FLOOD WARNING FOR GIBSON COUNTY IS CANCELLED...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
MOTORISTS ARE ADVISED TO CONTINUE TO BE AWARE OF RUNOFF FROM EARLIER
HEAVY RAIN.
LAT...LON 3619 8889 3606 8869 3580 8870 3581 8891
3587 8903 3618 8910
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:24 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 30, 2:24 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 224 PM CDT TUE MAY 30 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPED OVER WESTERN KENTUCKY AND MIDDLE TENNESSEE LATE THIS MORNING AND INTO THE AFTERNOON. A SHORTWAVE MOVING NORTHWARD...INSTABILITY AND 85O MB CONVERGENCE HELPED TRIGGER THESE STORMS...ESPECIALLY OVER WESTERN KENTUCKY. SOME ISOLATED STORMS HAVE DEVELOPED OVER NORTHERN MISSISSIPPI AND WEST OF THE TENNESSEE RIVER IN WEST TENNESSEE. MORE DEVELOPMENT ACROSS THE WHOLE MIDSOUTH WILL BE POSSIBLE THROUGH EARLY EVENING. NOT MUCH CHANGE SINCE YESTERDAY AS THE MOISTURE AXIS STRETCHING FROM THE TEXAS GULF COAST INTO THE GREAT LAKES SHIFTS VERY LITTLE THROUGH THURSDAY. SO WILL NOT RULE OUT WEAK WAVES UNDER THE RIDGE SPARKING ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. IF ANYTHING...THE MOISTURE AXIS SHIFTS A LITTLE FARTHER WEST AHEAD OF THE NEXT SHORTWAVE PROGGED TO MOVE ACROSS THE MIDSOUTH THURSDAY AFTERNOON. THE BEST CHANCES FOR RAIN WILL OCCUR WITH THIS SHORTWAVE AND ASSOCIATED COLD FRONT. GFS 12Z MODEL CONSISTENCY STILL PUSHES THE COLD FRONT INTO CENTRAL MS BY FRIDAY AFTERNOON WHICH SHOULD CAUSE RAIN TO END BY FRIDAY AFTERNOON ACROSS NORTHERN MS. BY SATURDAY...THE MIDSOUTH WILL BE UNDER DRY NORTHERLY FLOW. DRY WEATHER WILL CONTINUE THROUGH SUNDAY. PERHAPS BY MONDAY A WEAK SHORTWAVE MAY BRING ONLY SLIGHT CHANCES OF RAIN TO NORTHEASTERN PARTS OF THE FORECAST AREA...OTHERWISE EARLY NEXT WEEK LOOKS DRY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 30, 3:45 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT TUE MAY 30 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 345 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS HAS PRODUCED ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM AND HUMID CONDITIONS WILL AGAIN HELP TO PRODUCE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON WEDNESDAY. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. A COLD FRONT WILL BEGIN TO MOVE THROUGH THE MIDSOUTH THURSDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT. SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL LINGER ACROSS NORTH MISSISSIPPI ON FRIDAY CONTINUING THE CHANCES FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 30, 3:33 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT TUE MAY 30 2006 TNZ004-302100- HENRY TN- 333 PM CDT TUE MAY 30 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PURYEAR AT 333 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 30, 4:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL TRENTON 35.97N 88.94W
05/30/2006 M0.75 INCH GIBSON TN EMERGENCY MNGR
&&
AARONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:37 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 23 min |
| May 30, 6:06 PM CDT | Flash Flood Warning | MEG | Shelby | 84 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.